MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE OPEN SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. NUVASIVE RELINE OPEN SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10000751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an oblique lateral lumbar interbody fusion procedure from l2 to l4 with a transforaminal lumbar interbody fusion from l4 to l5, while final tightening, the distal tip fractured off in the right l2 pedicle screw lock screw and could not be retrieved from the patient.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided for review.Additionally, no operative notes were provided for review of usage/technique.Two radiographs were provided; however, based on the images, the complaint was unable to be confirmed as the fractured tip could not bee seen in the lock screw.Information regarding the torque handle used was not provided.Based on the information obtained, the complaint was unable to be confirmed and a root cause was unable to be determined conclusively; however, excessive use of force or technique or material wear/fatigue may have caused or contributed to the reported event.Labeling review: ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." ".Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".The physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted.".

Brand Name
NUVASIVE RELINE OPEN SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego 92121
Manufacturer (Section G)
NUVASIVE, INC.
75 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21130411
Report Number2031966-2025-00005
Device Sequence Number6825125
Product Code LXH
UDI-Device Identifier00887517513724
UDI-Public887517513724
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000751
Device Lot NumberNM3960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale